U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

is it true that cauda equina syndrome is caused by epiderual shots?

1 doctor answer2 doctors weighed in
Dr. Robert Kent
Physical Medicine and Rehabilitation 12 years experience
No, only after a : Really bad outcome from an epidural steroid injection. Epidural injections almost never cause damage to the spinal cord, but it is possible. And if the physician either punctures the end of the spinal cord (near the conus medullaris) or if way too much injectate is placed. Otherwise, specific cauda equine syndrome should not occur with an epidural shot.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 40-year-old member asked:

Is cauda equina syndrome caused by epiderual?

1 doctor answer1 doctor weighed in
Dr. Michael Bolesta
Orthopedic Surgery 40 years experience
Rarely: Cauda equina syndrome occurs with severe compression (pressure) on the nerves in the low back. People have trouble emptying the bladder, numbness in the private area; they may also have leg pain (usually both sides), numbness, tingling, weakness. For an epidural injection to do this, a large volume of liquid would have to be injected; if the nerve channel was already very narrow it could happen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 28, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.